Ask The Doctor > Questions & Answers > Acne, Hair loss after I stopped Diane 35

Acne, Hair loss after I stopped Diane 35

Patient: Hi, I’ve recently stopped taking Diane 35 after almost 10 years of using it, I started getting severe headaches and decided it was time to stop. I was originally on it for my acne, which has now come back since stopping the pill. I’ve also noticed that my hair has been shedding alot more than usual, with a lot more than normal falling out when I brush my hair. I had a look on the internet and saw there was a possible link between acne and hair loss due to DHT or androgens. I’d like to see what options are out there for me without having to go back on the pill..I read that saw palmetto is a good DHT blocker, is this available in pill form? And is there a blood test that can be done to see whether I indeed have too much DHT or ANDROGENS? Thanks!

 

 

Doctor: Yes, you may take a blood test to check the level of DHT or andrgens in your body. Consultation with a dermatologist may help you choose from the available treatment options for hair loss. However if you would like to choose from the available herbal remedies like saw palmetto, for the treatment of your hair loss and other symptoms, you may consult a herbalist for more details into the product and accurate treatment.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment